MAUDE Adverse Event Report: LABORIE MEDICAL TECHNOLOGIES CANADA ULC TDOC AIR-CHARGED CATHETER; CATHETER FOR USE WITH URODYNAMIC SYSTEM

LABORIE MEDICAL TECHNOLOGIES CANADA ULC TDOC AIR-CHARGED CATHETER; CATHETER FOR USE WITH URODYNAMIC SYSTEM
Model Number CAT 880
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident did not result in a serious injury of the patient or require medical intervention; however, this event is being reported to the fda based on a review of the risk documentation for the device which identified that were this malfunction to occur again, there is the possibility that medical intervention might be necessary.
 
Event or Problem Description
A laborie catheter which was used in a male patient in (b)(6) as part of a urodynamics study had a steel wire protruding from the catheter.The physician either did not notice the defect prior to inserting the catheter into the patient, or the defect occurred after insertion into the patient - we are unable to tell based on the information provided - which resulted in the patient's urethra receiving minor scratches upon removal of the catheter.No medical intervention was required as a result of this product malfunction; the patient was released and did not require additional follow-up or treatments.

Brand Name
TDOC AIR-CHARGED CATHETER
Common Device Name
CATHETER FOR USE WITH URODYNAMIC SYSTEM
Manufacturer (Section D)
LABORIE MEDICAL TECHNOLOGIES CANADA ULC
6415 northwest dr
unit 10
mississauga, ontario L4V1X 1
CA  L4V1X1
MDR Report Key8427288
Report Number9681424-2019-00001
Device Sequence Number13898401
Product Code FEN
UDI-Device Identifier00627825001045
UDI-Public00627825001045
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K951805
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAT 880
Device Lot Number180716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date03/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1